Alert archive / Nevada / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 43, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 16, 2008, 6:25 PM PDT for Lincoln County, Nevada. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2008, 6:25 PM PDT (01:25 UTC)
- Expired
- Aug 16, 2008, 7:15 PM PDT
- In force
- 50 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Lincoln County, NV
The radar
The Las Vegas radar (KESX), 141 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 1.4 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 23.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 170125 SVRVEF NVC017-170215- /O.NEW.KVEF.SV.W.0043.080817T0125Z-080817T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 625 PM PDT SAT AUG 16 2008 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA... * UNTIL 715 PM PDT. * AT 617 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL LINCOLN COUNTY...OR 19 MILES NORTH OF MOAPA...AND WAS MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3700 11455 3695 11437 3685 11441 3685 11465 TIME...MOT...LOC 0125Z 213DEG 27KT 3697 11446 $$ JENSEN
2 follow-up statements
000 WWUS55 KVEF 170147 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 647 PM PDT SAT AUG 16 2008 NVC017-170215- /O.CON.KVEF.SV.W.0043.000000T0000Z-080817T0215Z/ LINCOLN NV- 647 PM PDT SAT AUG 16 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM PDT FOR EXTREME SOUTH CENTRAL LINCOLN COUNTY... AT 641 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHEASTERN LINCOLN COUNTY...OR 25 MILES NORTHWEST OF BUNKERVILLE...MOVING SOUTHEAST AT 8 MPH. LAT...LON 3700 11455 3695 11437 3685 11441 3685 11465 TIME...MOT...LOC 0147Z 213DEG 27KT 3711 11435 $$ JENSEN
000 WWUS55 KVEF 170207 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 707 PM PDT SAT AUG 16 2008 NVC017-170215- /O.EXP.KVEF.SV.W.0043.000000T0000Z-080817T0215Z/ LINCOLN NV- 705 PM PDT SAT AUG 16 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL LINCOLN COUNTY WILL EXPIRE AT 715 PM PDT/715 PM MST/... THE THUNDERSTORM WHICH CAUSED THE ISSUANCE OF A SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LINCOLN COUNTY HAS WEAKENED AND MOVED TO THE SOUTHEAST. SEVERE WEATHER IS NO LONGER EXPECTED FROM THIS STORM...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE AS OF 715 PM PDT. LAT...LON 3700 11455 3695 11437 3685 11441 3685 11465 TIME...MOT...LOC 0205Z 213DEG 27KT 3722 11426 $$ JENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:16 PM PDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 16, 3:16 PM PDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 316 PM PDT SAT AUG 16 2008 .SYNOPSIS...AFTERNOON AND EVENING THUNDERSTORMS WILL DECREASE IN COVERAGE SUNDAY AND MONDAY AS DRIER AIR MOVES IN FROM THE WEST...WITH DRY WEATHER EXPECTED BEGINNING TUESDAY. AN UNSEASONABLY STRONG TROUGH OF LOW PRESSURE WILL MOVE INTO THE WEST COAST IN THE MIDDLE OF THE WEEK...BRINGING A RISK OF INCREASING SOUTHWEST WINDS WHICH WOULD RAISE FIRE WEATHER CONCERNS. && .SHORT TERM...BUSY WITH THUNDERSTORM CONCERNS THIS AFTERNOON SO WILL BE BRIEF. GRADUAL DRYING TREND THROUGH MONDAY STILL LOOKS GOOD AS WEAK SOUTHWEST FLOW ALOFT BEGINS TO INVADE THE AREA. NOT TOO MUCH CHANGE TO PREVIOUS FORECAST...WHICH DEPICTED AFTERNOON AND EVENING THUNDERSTORM CHANCES SLOWLY DIMINISHING FROM WEST TO EAST SUNDAY AND MONDAY. LITTLE TEMPERATURE CHANGE EXPECTED THROUGH MONDAY. .LONG TERM...FOR THE PERIOD BEGINNING TUESDAY MORNING...HIGH PRESSURE PREVIOUSLY CENTERED OVER THE FORECAST AREA WILL BE SUPPRESSED TO THE SOUTH BY TUESDAY AS AN UNUSUALLY POTENT LOW PRESSURE SYSTEM IMPACTS THE PAC NW. WITH THE LOW TO OUR NORTH AND RIDGE AXIS TO OUR SOUTH...HEIGHTS WILL DECREASE AND DRY SOUTHWEST FLOW WILL PERSIST...BRINING LITTLE SIGNIFICANT WEATHER AND TEMPS BACK TO OR LOWER THAN CLIMO NORMS. BREEZY CONDITIONS REMAIN A POSSIBILITY AT SOME POINT DURING THE SECOND HALF OF NEXT WEEK...BUT RIGHT NOW...WIND SPEEDS ALOFT DEPICTED BY MODELS DO NOT LOOK VERY IMPRESSIVE. OVERALL..LITTLE CHANGE WAS NEEDED THIS AFTERNOON TO THE EXISTING FORECAST. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER HIGHER TERRAIN THIS AFTERNOON...ISOLATED COVERAGE WEST OF KLAS AND SCATTERED TO THE EAST...SO EXPECT BIGGEST IMPACTS TO BE ALONG THE MORMON MESA AND PEACH SPRINGS CORRIDORS. BY 06Z THIS EVENING...TSTMS ACTIVITY SHOULD BE ISOLATED. TOMORROW...AGAIN...THE MAIN CONCERN WILL EAST OF MCCARRAN...WITH AT LEAST ISOLATED COVERAGE EXPECTED ALONG THE MORMON MESA AND PEACH SPRING CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHERN SAN BERNARDINO COUNTY...THUNDERSTORMS ARE EXPECTED THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING ACROSS HIGHER TERRAIN OF SOUTHERN NEVADA AND NW ARIZONA...WITH OUTFLOW BOUNDARIES FROM SURROUNDING THUNDERSTORMS BRINING GUSTY WINDS AT TIMES. ACTIVITY SHOULD BE DIMINISHED BY LATE THIS EVENING. THE OUTLOOK FOR TOMORROW IS FOR A CONTINUED TSTM THREAT ACROSS NW ARIZONA...WITH ISOLATED CHANCES ELSEWHERE. && .FIRE WEATHER...AN UNSEASONABLY STRONG TROUGH APPROACHING FROM THE PACIFIC IN THE MIDDLE OF THE WEEK COULD BRING INCREASING SOUTHWEST WINDS AND HIGHER FIRE WEATHER CONCERNS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 16, 4:41 AM PDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 441 AM PDT SAT AUG 16 2008 AZZ001>003-036-CAZ519>527-NVZ016>022-170700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 441 AM PDT SAT AUG 16 2008 /441 AM MST SAT AUG 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR HAZARDOUS WEATHER IS LOW. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING OVER MAINLY THE HIGHER TERRAIN OF CLARK...MOHAVE AND SAN BERNARDINO COUNTIES. A FEW STORMS COULD PRODUCE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AND MONDAY OVER MAINLY THE HIGHER TERRAIN OF EASTERN CLARK...MOHAVE AND EASTER SAN BERNARDINO COUNTIES. AN AREA OF LOW PRESSURE WILL USHER IN DRIER AIR TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:00 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 45 min |
| Aug 16, 5:40 PM PDT | Areal Flood Advisory | VEF | Clark, Lincoln | 80 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.